OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Vol. 21, Iss. 10 — Oct. 1, 2004
  • pp: 1866–1875

Statistical theory of multiple scattering of waves applied to three-dimensional layered photonic crystals

Alina Ponyavina, Svetlana Kachan, and Nikolaj Sil’vanovich  »View Author Affiliations


JOSA B, Vol. 21, Issue 10, pp. 1866-1875 (2004)
http://dx.doi.org/10.1364/JOSAB.21.001866


View Full Text Article

Enhanced HTML    Acrobat PDF (314 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

On the basis of the statistical theory of multiple scattering of waves, we offer a numerical approach to calculate coherent transmission and reflection for the three-dimensional (3-D) photonic crystals that consist of partially disordered dielectric spheres. With the proposed scheme, which we call the transfer-matrix (TM) method with quasi-crystalline approximation (QCA), we consider a quasi-regular 3-D assembly of particles as a stack of close-packed monolayers with a short-range ordering. Single-scattering characteristics are determined by Mie theory. Lateral electrodynamic coupling between the particles of a monolayer is treated in the QCA. Multibeam interference between monolayers is described in a manner analogous to the TM technique. We apply the TM-QCA calculation technique to study two revealed effects: (1) short-wavelength attenuation due to particles of finite sizes and (2) nonmonotonic dependence of the pseudogap depth on the particle size, refractive-index contrast, and intermonolayer distances.

© 2004 Optical Society of America

OCIS Codes
(030.1670) Coherence and statistical optics : Coherent optical effects
(160.4760) Materials : Optical properties
(290.4210) Scattering : Multiple scattering
(290.5850) Scattering : Scattering, particles

Citation
Alina Ponyavina, Svetlana Kachan, and Nikolaj Sil'vanovich, "Statistical theory of multiple scattering of waves applied to three-dimensional layered photonic crystals," J. Opt. Soc. Am. B 21, 1866-1875 (2004)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-21-10-1866

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article

OSA is a member of CrossRef.

CrossCheck Deposited